MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR 5.5MM EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR 5.5MM EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205314
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy metal filings were seen when using the incisor 5.5mm ep-1 dspl blade.No undue force was applied on the shaver blade.A second blade was opened and used to remove metal debris.The procedure was completed with a non-significant surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual evaluation of the device showed the color scheme matches the drawing, the teeth on both the inner and outer blades appear sharp.There is bio debris on the outside blade shaft.Separation of the inner and outer blades showed additional bio debris on the inner blade shaft and teeth.There are multiple areas of scarring on the inner shaft, most notably, just under the proximal edge of the window and at the proximal end of the shaft.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed and the root cause was associated with unintended use of the device.Factor that may have contributed to the reported event is insufficient irrigation during use.No containment or corrective actions are recommended at this time.

Brand Name
INCISOR 5.5MM EP-1 DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16855828
Report Number1219602-2023-00627
Device Sequence Number20525791
Product Code HAB
UDI-Device Identifier03596010251428
UDI-Public03596010251428
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number7205314
Device Catalogue Number7205314
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown